# SDR CA111012011

- Difficulty date: October 8, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Boeing 737275C
- Aircraft time: 71,174 hours
- Engine: Pwa JT8D17
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Spindle
- Part number: 654782130
- Condition: Sheared
- Location: Flap Carriage
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT WAS ON FINAL APPROACH, WHEN THE FLIGHT CREW SELECTED INCREASING FLAP ANGLES, THEY NOTICED THE ACFT TENDED TO ROLL TO THE LT AND RUDDER TRIM WAS REQUIRED TO STABILIZE THE ROLL.  WITH FLAPS SELECTED TO 40, 3 UNITS OF RUDDER TRIM WERE REQUIRED TO COMPENSATE FOR THE ROLL TENDENCY.  ACFT CONTINUED TO LAND WITHOUT INCIDENT.  ACFT WAS GROUNDED PENDING THE RESULTS OF FLAP CARRIAGE GAP CHECK (IAW BSB 57-A1277).  WHEN THE GAP CHECK WAS PERFORMED A POSITIVE INDICATION OF A SHEARED FLAP SPINDLE WAS FOUND IN THE NR 2 LOCATION.  A TEAM WAS DISPATCHED TO REPLACE THE SUSPECT FLAP CARRIAGE ASSY AND RETURN THE ACFT TO SERVICE.  THE REMOVED SPINDLE WAS VERIFIED TO BE SHEARED, JUST FORWARD OF THE SPINDLE BEARING.  THE SHEARED SPINDLE PN 65-47821-30, SN 1229 WAS OVERHAULED WITH 6,195 CYCLES ACCUMULATED SINCE O/H.  THE SHEARED SPINDLE HAD BEEN NDT (IAW BSB 57-A1277) 149 CYCLES AGO WITH NO FAULTS FOUND.  THE SHEARED SPINDLE HAS BEEN QUARANTINED FOR RETURN TO MFG ON 11 OCT 2011.  THE DECISION WAS MADE TO CARRY OUT AN OPPORTUNITY NDT INSPECTION ON ALL THE FLAP CARRIAGES ON THE ACFT IAW BSB 57-A1277 WITH A RESULT OF NO FAULTS FOUND.
